I decided to start this blog to track my experience on accutane and to share with others and also hope others can share their experience with me as well.
I am on one of the generic forms of accutane- Claravis. I started a week ago tomorrow. Here is a little bit about myself. I'm 39 years old, female and have developed what my dermatologist calls "adult acne" I have never had such skin problems as I have had in these last few years. Over the past year my face has really looked horrible. My son asked me one day "Mom why is your face so bumpy?" I don't think any spot on my face was clear, just really bumpy and red. I would also develop painful cysts on my face/back as well. Over the past year I have tried several rx topical medications and oral antibiotics. My dermatologist feels it is related to hormones. After much thought/debate I decided to try accutane. I started 30mg of Claravis twice a day. So far so good for the most part. My nose/forehead is starting to peel a bit and my lips are feeling chapped. I use aquaphor which really seems to help. I wash my face in the am with dove soap and in the evening I use Cetaphil cleanser. The only other symptom I am experiencing thus far is that I'm itchy-my scalp, my body. I don't have a rash at all. Has anyone else experienced this? I'm not even sure its from the medicine. My face also is a bit flushed but not to bad. I pray my eye's don't get dry because I wear contacts but I do have some refresh drops on hand just in case. I usually get daily headaches and I am always tired - lol so I don't think I will notice those s/e to much if they do develop! I just pray that this is the right choice for me and that I do not have any long term side effects. I'm going to try and post most every day to track my progress. I don't know if its to early or not but I do feel like I'm already seeing improvement, I haven't noticed the bad breakout a lot of people talk about although my chest seems to be breaking out more, like I said before my face already looked horrible so I couldn't imagine it looking much worse! I welcome any comments!